Anti Tubercular Drugs

A multidrug regimen is followed to treat tuberculosis, which can be either first-line drugs or second-line drugs. First line drugs are given for new patients of TB, and the drugs include Isoniazid, Rifampin, Pyrazinamide, and Ethambutol. Second line drugs are used in case of drug-resistant TB, the drugs like Fluoroquinolones, Amikacin, Kanamycin, Linezolid, etc. are used.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will my testicular infection spread to my partner through unprotected sex?

Query: Hi doctor,My left testicle is swollen, and it pains sometimes. Doctors say that there is some infection. I was prescribed with AKT-4. Three months back, my semen analysis report showed pus cells 2-4 hpf and RBC 2-4 hpf. My present report showed pus cells nil and RBC nil. Semen culture report showed...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. From the available description, it appears that you suffered from epididymo-orchitis due to tubercular infection. Although the urine culture and microscopy report showed all normal, it is advisable to use protection while in...  Read Full »

After TB treatment, my daughter developed hepatitis. What to do?

Query: Hi doctor, My daughter, who was a medical college student, was suffering from high fever and the doctor ordered an x-ray and it turned out to be a pleural effusion. Cytology was negative, so was the PCR for TB, the fluid was straw colored lymphocytes rich 90% with some neutrophil and mesothelial cel...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. Yes, INH (Isoniazid) and Rifampicin are the actual culprits for the development of hepatitis. The best way is to reintroduce INH in a very small dose and gradually increasing it to the original dose with the monitoring of liver function tests. So...  Read Full »

I have a bearable headache after hospitalization. Is it due to meningoencephalitis?

Query: Hi doctor, The patient is a 28 year old male. His weight is 56 kg and height is 6 feet. He was an assistant Professor in an Engineering college. For around five days, He had a heavy unbearable headache, high fever, vomiting, loss of appetite, lost consciousness and had a single episode of seizure o...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello, Welcome to icliniq.com. As per given history and reports, it seems that the patient had meningoencephalitis. The probable cause for which may be tuberculosis. MRI also showed granulomas in the brain and the patient is currently on four drug ATT (antituberculosis treatment) with oral steroids....  Read Full »

Is it normal to have yellowing of eyes after taking medicines for tuberculosis?

Query: Hi doctor, My father was diagnosed with PTB (pulmonary tuberculosis) last month. He is 64 years old. When I was a kid, my father used to smoke cigarettes a lot and got addicted to alcohol. He had these habits until 4 months. Now, he has stopped these habits. Now, he is under a treatment called "DOT...  Read Full »


Dr. Nasir

Pain Medicine Physician, Internal Medicine Physician, General Medicine Physician

Answer: Hello, Welcome to icliniq.com. I completely understand your question. Your father is facing a common side effect due to antitubercular drugs. The yellowing of the eyes occurs due to jaundice. It is caused due to three of the four medications that are prescribed for tuberculosis. There is nothing t...  Read Full »

What is the recommended course of action for high CRP level?

Query: Hello doctor, I have Potts disease, and after two months, my C-reactive protein has gone from 48 to 96. What further course of action should I take?  Read Full »


Dr. Palanikumar Chellamuthu

Orthopaedician And Traumatologist, Spine Health Specialist, Spine Surgeon

Answer: Hello, Welcome to icliniq.com. Your Pott's disease, I assume, is being treated with an anti-tuberculosis drug cocktail (dosage accurately adjusted according to your body weight). The spine surgeon can decide on healing and response to treatment based on your clinical response like a decrease in...  Read Full »

Is there a way to prevent ectopic pregnancy?

Query: Hi doctor, My wife had first ectopic pregnancy before two years and her left tube was ruptured. She had laparoscopic surgery at that time and the bleeding was stopped by laser and the tube was left in ruptured condition. After one year we tried, but did not conceive. After two years of the incident,...  Read Full »


Dr. Dattaprasad Balasaheb Inamdar

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If tuberculosis have not done irreversible damage to the tube and endometrium (inner lining of the uterus), then pregnancy can happen either naturally or with treatment. A simplest way to check these two things is one mid-cycle ultrasound (around day 13 or 14 of menses) t...  Read Full »

What is the indication for surgery in case of TB lymphadenitis?

Query: Hi doctor, I have enlarged lymph node on the neck. FNAC says granulomatous lymphadenitis consistent with Koch's (AFB Stain: negative). In ultrasound it is hypoechoic lesion of approximately 29*34 mm abutting the left submandibular gland but appear separate from it. Simillar lesion of approx. 14*23...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you have been suffering from TB lymphadenitis and taking 4FDC (antitubercular drugs) for the last 22 days. Your query is whether surgery is needed for your lymph node or not. Antitubercular medications are eno...  Read Full »

Will ATT treatment for TB cause purpura and bleeding from nose?

Query: Hi doctor, My mom is 57 years old. She was diagnosed with TB disease two months back through exclusion as her tests were negative but she had enlarged lymph nodes in the chest, low fever, night sweats, etc. Biopsy showed negative for lymphoma and sarcoma. She started ATT medicine and after 10 day...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to the icliniq.com. According to your history ITP (idiopathic thrombocytopenic purpura), might comes under suspicion. But you are not having ITP, as bone marrow is normal and megakaryocyte not showing any sign of ITP. Check hypersplenism by USG (ultrasound)abdomen investigation. S...  Read Full »

How to prevent the side effects of AKT-4 taken for tuberculosis?

Query: Hello doctor, I am taking AKT-4 tablet for TB. It is affecting my ear and mind. Please suggest an idea to stay against it.  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. The anti-tubercular drug AKT-4 is a cocktail of four drugs namely Isoniazid, Rifampicin, Pyrazinamide, and Ethambutol. I will concentrate on the side effects that have disturbed you now, side effects on the ear and the neurological effects. Most of the neurological ...  Read Full »

What causes pimples in a patient undergoing anti-TB treatment?

Query: Hello doctor, I am 25, female suffering from intestinal tuberculosis and got operated three years back. Now I am undergoing medical treatment for that but I was experiencing huge hairfall and I got a good and effective solution from here. I am totally satisfied but I have one more query about my sk...  Read Full »


Dr. Sampada Avinash Thakare

Cosmetologist, Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Are you on any medications at present? If yes, please mention the medications. Depending on grade of acne, further medications can be decided What is your daily skin routine at present? What products do you use?  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.